Immune reconstitution inflammatory syndrome in an HIV/TB co-infected patient four years after starting antiretroviral therapy

Acta Clin Belg. Mar-Apr 2007;62(2):126-9. doi: 10.1179/acb.2007.022.

Abstract

The Immune reconstitution inflammatory syndrome (IRIS) after starting antiretroviral therapy for HIV is well known. We describe an HIV seropositive woman, presenting 2 IRIS episodes associated with Mycobacterium tuberculosis. Exceptional was that the last episode occurred 4 years after initiating antiretroviral treatment, when her CD4+ lymphocyte count had been around 300 cells/mm3 for one year.

Publication types

  • Case Reports

MeSH terms

  • AIDS-Related Opportunistic Infections / drug therapy*
  • AIDS-Related Opportunistic Infections / immunology
  • Adult
  • Anti-Retroviral Agents / adverse effects
  • Anti-Retroviral Agents / immunology*
  • Female
  • Humans
  • Inflammation / etiology*
  • Syndrome
  • Time Factors
  • Tuberculosis / complications
  • Tuberculosis / drug therapy*
  • Tuberculosis / immunology

Substances

  • Anti-Retroviral Agents